Missouri, 2005

Hail in Missouri, July 22, 2005

July 22, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 22, 1:09 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 22, 1:09 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 PM CDT FRI JUL 22 2005

...EXCESSIVE HEAT WARNING IS IN EFFECT...

.DISCUSSION...
THE HEAT IS ON...AND BECAUSE OF THE PROLONGED NATURE OF EXCESSIVE
HEAT...AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR ALL OF EXTREME
SOUTHEAST KANSAS AND ALL OF THE MISSOURI OZARKS.  HEALTH DEPARTMENTS
HAVE REPORTED HEAT RELATED ILLNESSES...AND AN INCREASE IN THIS TREND
IS POSSIBLE GIVEN SATURDAY AND SUNDAYS FORECAST.  WITH HIGH
PRESSURE BUILDING DIRECTLY OVER THE STATE OF MISSOURI THROUGH THE
WEEKEND...TEMPERATURES ON SATURDAY AND SUNDAY WILL LIKELY BE A
COUPLE OR THREE DEGREES WARMER THAN TODAY.  HEAT INDICES WILL RANGE
FROM 105 TO 110 DEGREES...WITH A FEW ISOLATED SPOTS EXPERIENCING
VALUES OVER 110.

THIS IS A VERY DANGEROUS SITUATION SETTING UP THIS WEEKEND AND
PERSONS ACROSS THE REGION SHOULD TAKE PRECAUTIONS TO AVOID HEAT
RELATED ILLNESSES.

MEANWHILE...LIKE YESTERDAY ANOTHER MINOR DISTURBANCE IS CURRENTLY
TRACKING ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI.  SCATTERED
RAIN SHOWERS UNDERNEATH THE WAVE HAS BEEN THE RESULT MOST OF THE
DAY...AND THERE IS SOME QUESTION AS TO WHETHER A ROUND OF STORMS
WILL FIRE LATE THIS AFTERNOON AND THIS EVENING AS THE WAVE
APPROACHES SOUTHERN MISSOURI AND SOUTHEAST KANSAS.  NONE OF THE
MODELS SUGGEST ANY PRECIP COMING FROM THIS.  HOWEVER...THE
ATMOSPHERE IS PRETTY UNSTABLE ACROSS THE REGION...WITH 100 MB MIXED
LAYER CAPES RANGING FROM 2500 - 3500 J/KG.  IF A STORM WERE TO
DEVELOPED AND BECOME ROOTED WITHIN THE LOWER FEW KILOMETERS...THE
CONVECTION COULD BECOME RATHER INTENSE.  HAVE INCLUDED CHANCE POPS
ACROSS THE BOARD TO ACCOMMODATE FOR THE SHORTWAVE PASSAGE THIS
EVENING.  AGAIN...IF STORMS DO DEVELOP...MOST AREAS SHOULD REMAIN
DRY.

HEADING INTO EARLY NEXT WEEK...SUMMER TIME RIDGE OVER MISSOURI WILL
BEGIN TO DAMPEN OUT MONDAY...FOLLOWED BY A PRETTY DECENT SHORTWAVE
FOR THE TIME OF YEAR MOVING IN FOR TUESDAY.  AN ASSOCIATED COLD
FRONT WILL GRADUALLY SHIFT THROUGH PROVIDING A FEW PERIODS OF MUCH
NEEDED SHOWER AND THUNDERSTORM CHANCES.  THERE WILL BE THE POTENTIAL
FOR SEVERE STORMS GIVEN THE AMOUNT OF INSTABILITY AND MOISTURE
AVAILABLE.  TEMPERATURES WILL ALSO EXPERIENCE RELIEF WITH AFTERNOON
HIGHS FALLING BACK INTO THE 80S AND LOWER 90S.

CRAMER

.AVIATION...
EXPECT VFR CONDITIONS AT THE KSGF/KJLN TAF SITES. UPPER DISTURBANCE
MOVING DOWN THE EAST SIDE OF THE LARGE UPPER RIDGE OF THE MIDSECTION
OF THE COUNTRY IS PRODUCING A PERSISTENT AREA OF CONVECTION OVER NW
MO ATTM. LIKE YESTERDAY...THAT AREA WILL LIKELY MOVE SOUTHEAST INTO
CENTRAL MO LATE THIS AFTERNOON. FOR NOW...AM THINKING THIS RAIN WILL
STAY NORTH OF THE TAF SITES. ACCAS IS EXTENDING WELL BACK INTO EAST
CENTRAL KS...SO IT BEARS WATCHING.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...EXCESSIVE HEAT WARNING FOR ALL COUNTIES.
.KS...EXCESSIVE HEAT WARNING FOR CHEROKEE...CRAWFORD...AND BOURBON.

WFO SGF
Hazardous weather outlook, Jul 22, 11:49 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1249 PM CDT FRI JUL 22 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1249 PM CDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 EXCESSIVE HEAT AND THUNDERSTORMS.

  AREAS AFFECTED AND TIMING:

 THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS WILL AFFECT AREAS OF
 EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON
 AND EARLY EVENING.

  DISCUSSION:

 THE COMBINATION OF HEAT AND HUMIDITY WILL YIELD HEAT INDICES RANGING
 FROM 105 TO 110 DEGREES THIS AFTERNOON ACROSS ALL OF EXTREME
 SOUTHEAST KANSAS AND THE MISSOURI OZARKS. LOCATIONS HIGHER IN
 ELEVATIONS ALONG THE OZARK PLATEAU WILL EXPERIENCE SLIGHTLY
 COOLER AND DRIER AIR...WHICH WILL YIELD HEAT INDICES OF AROUND
 105 DEGREES.

 A WEAK UPPER LEVEL DISTURBANCE WILL TRACK ACROSS CENTRAL AND SOUTH
 CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING.  SCATTERED
 SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP...AND AFFECT A FEW
 LOCATIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THE HEAT WAVE WILL CONTINUE THROUGH SUNDAY AS A STRONG SUMMER TIME
 RIDGE OF HIGH PRESSURE BUILDS DIRECTLY OVER THE STATE OF MISSOURI.
 AFTERNOON TEMPERATURES WILL CONTINUE TO SOAR NEAR THE 100 DEGREE
 MARK ACROSS MOST LOCATIONS. MAXIMUM HEAT INDICES WILL RANGE FROM
 105 TO 110 DEGREES THROUGH SUNDAY.

 A COLD FRONT IS EXPECTED TO GRADUALLY MOVE THROUGH THE REGION BY
 TUESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP
 ALONG THE FRONT...WHILE TEMPERATURES COOL BACK INTO THE 80S.  THERE
 IS A CHANCE THAT A FEW OF THESE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, Jul 22, 4:00 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 PM CDT FRI JUL 22 2005

MOZ069-080-222300-
CAMDEN-DALLAS-
500 PM CDT FRI JUL 22 2005

...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN AND DALLAS COUNTIES UNTIL
600 PM CDT...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MACKS CREEK...OR 8 MILES WEST OF
CAMDENTON...AND MOVING SOUTHWEST AT 5 MPH.

THIS STORM WILL BE...
  NEAR MACKS CREEK BY 540 PM CDT.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LINDENBERG
Special weather statement, Jul 22, 4:15 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CDT FRI JUL 22 2005

MOZ070-081-222315-
LACLEDE-PULASKI-
515 PM CDT FRI JUL 22 2005

...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE AND PULASKI COUNTIES
UNTIL 615 PM CDT...

AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF FORT LEONARD WOOD...AND MOVING
SOUTHWEST AT 10 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LINDENBERG

The radar

The Springfield radar (KSGF), 104 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laclede

When
July 22, 4:36 PM CST
Where
Laclede County, Brownfield
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.667, -92.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467344.